Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 11, NWS Philadelphia/Mount Holly

January 27, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 27, 2010, 3:10 PM EST. It took effect at Jan 28, 2010, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2010, 3:10 PM EST (20:10 UTC)
In effect from
Jan 28, 2010, 1:00 PM EST
Expired
Jan 28, 2010, 5:01 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WHUS71 KPHI 272010
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EST WED JAN 27 2010

ANZ431-450>455-281100-
/O.NEW.KPHI.GL.W.0003.100128T1800Z-100129T0400Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
310 PM EST WED JAN 27 2010

...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING. IT IS IN
EFFECT FROM 1:00 PM UNTIL 11:00 PM THURSDAY.

A STRONG COLD FRONT FROM THE NORTHWEST WILL REACH THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE ON THURSDAY AFTERNOON. GALE
FORCE WIND GUSTS ARE ANTICIPATED IN ITS WAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-281100-
/O.NEW.KPHI.SC.Y.0011.100128T1800Z-100129T0600Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
310 PM EST WED JAN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SMALL CRAFT ADVISORY.
IT IS IN EFFECT FROM 1:00 PM THURSDAY UNTIL 1:00 AM FRIDAY.

A STRONG COLD FRONT FROM THE NORTHWEST WILL REACH THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE ON THURSDAY AFTERNOON. A GUSTY
WEST TO NORTHWEST WIND IS ANTICIPATED IN ITS WAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD.

&&

$$

IOVINO
1 follow-up statement
384 
WHUS71 KPHI 281001
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 AM EST THU JAN 28 2010

ANZ430-282100-
/O.UPG.KPHI.SC.Y.0011.100128T1800Z-100129T0600Z/
/O.EXA.KPHI.GL.W.0003.100128T1800Z-100129T0400Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
501 AM EST THU JAN 28 2010

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

AN ARCTIC FRONT WILL REACH THE COASTAL WATERS OF NEW JERSEY AND
DELAWARE THIS AFTERNOON. GALE FORCE WIND GUSTS ARE ANTICIPATED IN
ITS WAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450-282100-
/O.EXT.KPHI.GL.W.0003.100128T1800Z-100129T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
501 AM EST THU JAN 28 2010

...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST FRIDAY. 

AN ARCTIC FRONT WILL REACH THE COASTAL WATERS OF NEW JERSEY AND
DELAWARE THIS AFTERNOON. GALE FORCE WIND GUSTS ARE ANTICIPATED IN
ITS WAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ431-451>455-282100-
/O.CON.KPHI.GL.W.0003.100128T1800Z-100129T0400Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
501 AM EST THU JAN 28 2010

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM EST THIS EVENING. 

AN ARCTIC FRONT WILL REACH THE COASTAL WATERS OF NEW JERSEY AND
DELAWARE THIS AFTERNOON. GALE FORCE WIND GUSTS ARE ANTICIPATED IN
ITS WAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 11:58 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 27, 11:58 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EST WED JAN 27 2010

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE GULF COAST STATES WILL SLIDE
SLOWLY SOUTHEAST INTO THE ATLANTIC OCEAN. AN ARCTIC COLD FRONT
SHOULD MOVE THROUGH THE REGION THURSDAY AFTERNOON. AN ARCTIC HIGH
PRESSURE SYSTEM WILL BUILD INTO THE GREAT LAKES ON FRIDAY.
MEANWHILE A LOW PRESSURE SYSTEM WILL MOVE ALONG THE GULF COAST
FRIDAY AND THEN NORTHEAST PASSING OFF THE CAROLINA COAST ON
SATURDAY. THE ARCTIC HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE
REGION IN ITS WAKE SUNDAY INTO TUESDAY BEFORE RECEDING OFFSHORE AS
ANOTHER COLD FRONT APPROACHES THE REGION FROM THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPDATE WAS ISSUED RECENTLY TO INCREASE THE CLOUD COVERAGE
ACROSS ERN PA AND NRN NJ FOR THE AFTERNOON. THE SATELLITE IMAGES
REVEAL SOME LOWER CLOUDS ACROSS THESE AREAS WHICH IS SLOWLY
ADVANCING EWRD. SUBSIDENCE SHOULD WORK ON THIS MOISTURE LATER THIS
AFTERNOON...SO SKY COVER SHOULD IMPROVE BACK TO MAINLY CLR OR
PARTLY CLOUDY BY SUNSET. TEMPS AND DEW POINTS WERE ADJUSTED ONLY
SLIGHTLY. ALL PRODUCTS HAVE BEEN ISSUED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS THE NEXT COLD FRONT APPROACHES OUR AREA, SOME WEAK FORECAST
ISENTROPIC LIFT IS EXPECTED TONIGHT MAINLY AROUND 10K. SOME
INCREASING QVEC CONVERGENCE ARRIVES LATE AT NIGHT. COMBINED THIS
MIGHT BE ENOUGH TO GENERATE LIGHT PCPN AND HAVE IT FALL THROUGH
THE DRY AIR BELOW IT TO REACH THE GROUND IN THE TRADITIONAL
NORTHWESTERN PART OF OUR CWA. A LOW CHANCE POP WAS CONTINUED. WE
TOOK A COMPROMISE BETWEEN THE GUIDANCE DATA-SETS FOR MIN TEMPS.

THE ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH OUR CWA ON
THURSDAY AND PUT AN END TO OUR JANUARY THAW WEATHER, THE MODELS
CONTINUE TO FORECAST DECENT MID LEVEL QVEC CONVERGENCE, ESPECIALLY
IN THE NORTHWESTERN PART OF OUR CWA. RIGHT NOW WE ARE SEEING A
CONFLUENCE OF EVENTS, ESPECIALLY IN THE CAN RGEM AND WRF-NMM FOR A
WINDEX SNOW SQUALL EVENT IN THE NORTHWESTERN PART OF OUR CWA
DURING THU AFTN AS THE COLD FRONT MOVES THROUGH. SOUNDINGS ARE
FORECAST TO BE ADIABATIC UP TOP NEARLY 10K AND THERE IS A FORECAST
RISE OF THE LIFTED INDEX OF ABOUT 15C ON THE WRF-NMM AND A STILL
HEALTHY 10C ON THE GFS. FOR NOW THE DENDRITIC SNOW GROWTH AND
OMEGA ARE ALSO IN THE CROSS HAIRS. BUT LIKE FORECASTING THE
LOCATION OF THUNDERSTORMS IN THE SUMMER TWO DAYS BEFORE, WE WILL
HAVE TO SEE IF THIS MODEL SOLUTION STICKS. WE HAVE UPPED THE POPS
AND PUT SOME ACCUMULATIONS IN OUR THREE NORTHERN COUNTIES.
ELSEWHERE, BECAUSE OF THE FORECAST HIGHER TEMPERATURES AND LESS OF
A CONSENSUS OF WINDEX CRITERIA, WE CARRIED LOWER POPS AND
GENERALLY FOLLOWED THE AXIS OF MID LEVEL QVEC CONVERGENCE TO END
THE SPREAD OF THEM TO THE SOUTHEAST.

THROUGHOUT OUR CWA THERE MIGHT BE A COUPLE OF HOURS WINDOW OF
OPPORTUNITY FOR GUSTY WINDS BEHIND THE FRONT TO GET CLOSE TO WIND
ADVISORY CRITERIA. THIS TOO WILL HAVE TO BE MONITORED. WE HAVE
INCREASED WIND GUSTS. STILL THINK GFS MOS IS TOO HIGH FOR MAX
TEMPS GIVEN FORECAST 850MB TEMPS AND WE SIDED WITH THE LOWER NAM
MOS.

A COLD NIGHT IS IN STORE FOR THURSDAY NIGHT, AS WE ARE
FORECASTING SOME OF THE LOWEST TEMPERATURES WE HAVE SEEN IN OVER
TWO WEEKS. THE MODELS ARE CUTTING OFF THE WINDS RATHER QUICKLY, SO
IT DOES NOT APPEAR WE WILL REACH WIND CHILL ADVISORY CRITERIA IN
THE NORTHWESTERN PART OF OUR CWA. A COLD DAY IS IN STORE FOR
FRIDAY AS WE WAIT FOR THE OUTCOME OF THE SOUTHERN STREAM LOW. THE
GFS IS FORECASTING AN ARCTIC 1000-850MB THICKNESS OF 1250 FOR OUR
CWA. WE WILL EMPLOY BOB STAUBER'S RULE OF EQUATING THAT THICKNESS
WITH A MAX TEMP NO HIGHER THAN 32F IN OUR CWA. THIS MIGHT BE MADE
EASIER BY THE ADVANCE OF HIGH CLOUDS INTO OUR AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WE LOVE IT WHEN A PLAN COMES TOGETHER AND RIGHT NOW IT IS NOT.
FIRST THE GFS INITIALIZATION OF THE CLOSED LOW THAT WAS OVER THE
OHIO VALLEY LAST NIGHT AND OVER MAINE AT 00Z WAS 30 METERS HIGHER
THAN ITS 24 HOUR FORECAST. THE SIGNIFICANCE OF THIS IS THAT THE
MODEL BIAS OF HANGING ON TO LOW HEIGHTS OR POLAR VORTICES TOO LONG
IN THAT PART OF NOAM IS STILL OCCURRING.

THIS BRINGS US TO THE WEEKEND LOW PRESSURE SYSTEM IN WHICH
SUPPRESSION IS CAUSED BY THE NEXT POLAR VORTEX LINGERING IN THAT
SAME GEOGRAPHICAL AREA. PAST PERFORMANCE IS NOT ALWAYS AN
INDICATION OF FUTURE TRENDS, BUT THE WAY THIS WINTER HAS VERIFIED
OUR THOUGHT PROCESS IS TO EXPECT A WEAKER MODEL SOLUTION TO VERIFY
THERE. IF THIS IS TRUE, THE GULF COAST LOW WOULD BE ABLE TO TURN
THE CORNER A LITTLE SHARPER THAN CURRENTLY FORECAST. THIS ALSO
DEPENDS ON IT SLOWING DOWN AND CREATING A BIT MORE OF A SEPARATION
BETWEEN IT AND THE POLAR VORTEX. THE JURY IS STILL OUT ON THAT AND
THE ECMWF TENDENCY IS TO HOLD CLOSED LOWS BACK TOO FAR IN THE SWRN
CONUS. SO THE FASTER GFS TIMING SOLUTION MAY VERIFY CLOSER.

LASTLY AT ABOUT 72 HOURS LAST WINTER, THE AVERAGE LOW PRESSURE
SYSTEM TRACK ERROR WAS ABOUT 175 MILES, NEARLY THE DISTANCE FROM
CAPE MAY TO HIGH POINT NEW JERSEY. OF COURSE THE ERROR MAY NOT BE
NORTH/SOUTH, IT COULD ALSO BE EAST/WEST. THE MOST ACCURATE MODEL
AT THIS FORECAST TIME PERIOD LAST WINTER WAS THE ECMWF AND WE
APPLIED A 175 MILE WHAT IF CORRECTION TO THE LONG TERM FORECAST.

WE HAVE SEEN ALL THE MODELS SLIDE NORTHWARD WITH THE 00Z RUN, THE
CAN GGEM ESPECIALLY. IT WAS TOO FAR NORTH WITH LAST WEEK'S SYSTEM
AND HAD THE MOST DRAMATIC GEOGRAPHICAL SHIFT FROM ITS 12Z RUN SO
IT WAS NOT USED. BUT EVEN USING THE ECMWF AND UKMET AT THIS
FORECAST TIME PERIOD, THERE REMAINS A CHANCE THAT SNOW CAN GET
NORTH THROUGHOUT OUR CWA. OBVIOUSLY THE SNOW WILL BE BATTLING A
VERY DRY ARCTIC AIR MASS, SO WE WILL HAVE TO SEE HOW LOW THE DEW
POINTS GO ON FRIDAY.

WE HOPE THAT THE DIURNAL NIGHT RUN NORTH/DAY RUN SUPPRESSED MODEL
HISTORY COMES TO A BETTER CONSENSUS OVER THE NEXT TWO DAYS AS ALL
OF THE METEOROLOGICAL PLAYERS WILL GET INTO DEEPER RAOB COVERAGE.

POPS WERE ADJUSTED UPWARD TO ACCOUNT FOR POSSIBLE TRACK ERROR,
THE FAVORABLE ENTRANCE REGION POSITION OF THE H2.5 JET AND THE
MODEL HISTORY OF HANGING ONTO TO THOSE POLAR VORTICES TOO LONG.
LIKELY POPS WERE CONFINED TO WHERE ALL MODELS FORECAST QPF IN OUR
CWA. LASTLY THE GFS ENSEMBLE MEAN WAS PRETTY CLOSE TO THE
OPERATIONAL MODEL.

STAY TUNED.

AS FOR THE REST OF THE EXTENDED ONCE THIS STORM MOVES AWAY BY
SATURDAY NIGHT. THE HIGH PRESSURE BUILDS SEWD OVER THE MID-ATLC.
EXPECT DRY AND COLD WX FOR THE START OF NEXT WEEK. THERE MAY BE
HARDLY A CLOUD IN THE SKY BY MONDAY, WITH THE HIGH ANCHORED
OVERHEAD. AS THIS HIGH MOVES EWD, A SWLY FLOW WILL DEVELOP AND
TEMPS WILL REBOUND A BIT AND BE CLOSER TO NORMAL AND PSBLY ABV
NORMAL BY MIDWEEK. BY TUESDAY NIGHT, WE COULD SEE ANOTHER FROPA
AND PSBLY A WK LOW MOVG ALG THE FRONT THAT COULD BRING ANOTHER
ROUND OF WX TO THE REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE FOR THE BALANCE OF THIS AFTERNOON
INTO TONIGHT. THE STRATOCUMULUS THAT WAS OVER OUR REGION AT MIDDAY
SHOULD DIMINISH GRADUALLY DURING THE AFTERNOON. A WEST WIND MAY
GUST NEAR 20 KNOTS AT TIMES THIS AFTERNOON, WITH WIND SPEEDS
EXPECTED TO DIMINISH AFTER DARK, AROUND 2200Z OR 2300Z.

A STRONG COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST
LATE TONIGHT. AS THE FRONT NEARS, THE WIND DIRECTION IS FORECAST
TO BACK TO THE SOUTHWEST AND SOUTH. STRATOCUMULUS WILL LIKELY BE
ON THE INCREASE LATE TONIGHT, WITH VFR BASES MAINLY IN THE 4000 TO
5000 FOOT RANGE. THERE MAY BE SCATTERED SNOW SHOWERS AROUND KABE
AND PERHAPS KRDG. THE PROBABILITY IS TOO LOW TO INCLUDE THEM IN
THE TAFS AT THIS TIME.

THE COLD FRONT IS EXPECTED TO REACH KRDG AND KABE SHORTLY AFTER
MIDDAY ON THURSDAY AND IT SHOULD PASS ACROSS OUR REMAINING TAF
SITES DURING THE EARLY AFTERNOON HOURS. THE WIND DIRECTION IS
FORECAST TO SHIFT TO THE WEST NORTHWEST WITH SUSTAINED SPEEDS
INCREASING WELL INTO THE TEENS. GUSTS IN EXCESS OF 30 KNOTS ARE
POSSIBLE. SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED IN THE
VICINITY OF THE FRONT AS WELL AS IN ITS WAKE.

OUTLOOK...
HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE WEST
FOR THURSDAY NIGHT AND FRIDAY. LOW PRESSURE IS ANTICIPATED TO PASS
OFF THE SOUTHEAST COAST ON SATURDAY. OUR REGION SHOULD BE ON THE
NORTHERN FRINGE OF THE PRECIPITATION ASSOCIATED WITH THE SYSTEM.
ANOTHER AREA OF HIGH PRESSURE SHOULD BEGIN TO BUILD INTO OUR
REGION FROM THE WEST ON SUNDAY.

&&

.MARINE...
 MALL CRAFT ADVISORIES WERE ALLOWED TO EXPIRE OVERNIGHT, SO ALL
AREAS SHOULD REMAIN BELOW 25 KNOTS AND 5 FEET AT LEAST THROUGH THE
EARLY PART OF THURSDAY. ON THURSDAY, AN AREA OF LOW PRESSURE WILL
BE PASSING TO THE NORTH AND A COLD FRONT WILL CROSS THE WATERS
LATE IN THE DAY ON THURSDAY. BEHIND THIS FRONT, WINDS ARE EXPECTED
TO INCREASE TO AT LEAST SMALL CRAFT ADVISORY CRITERIA, AND
POSSIBLY EVEN GALE FORCE FOR A SHORT PERIOD OF TIME. THIS FRONTAL
BOUNDARY WILL SAG TO OUR SOUTH ON FRIDAY, BEFORE AN AREA OF LOW
PRESSURE DEVELOPS ON IT. WHILE THE LOW IS NOT EXPECTED TO DIRECTLY
PASS THROUGH THE AREA, IT WILL LIKELY HELP TO INCREASE OUR WINDS
AND SEAS, ESPECIALLY IN THE SOUTHERN AREAS OF OUR COASTAL WATERS.
AFTER THIS SYSTEM MOVES OUT TO SEA, THEN HIGH PRESSURE WILL PUSH
IN FROM THE WEST AND SOUTHWEST INTO EARLY NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI/O'HARA
SHORT TERM...GIGI
LONG TERM...GIGI/NIERENBERG
AVIATION...IOVINO
MARINE...ROBERTSON
Hazardous weather outlook, Jan 27, 2:58 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EST WED JAN 27 2010

NJZ001-007-008-PAZ054-055-060>062-282000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
258 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC COLD FRONT WILL CROSS THE AREA ON THURSDAY. IT WILL BE
ACCOMPANIED BY GUSTY WINDS AND SNOW AND RAIN SHOWERS. VISIBILITIES
MAY DROP AT TIMES IN THE SNOW SHOWERS. THERE IS THE POSSIBILITY OF
LIGHT ACCUMULATIONS...ESPECIALLY OVER THE SOUTHERN POCONOS AND
SUSSEX COUNTY NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ009-010-012>022-025>027-PAZ067>071-282000-
NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
258 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC COLD FRONT WILL CROSS THE AREA ON THURSDAY. IT WILL BE
ACCOMPANIED BY GUSTY WINDS AND SCATTERED SNOW AND RAIN SHOWERS.
VISIBILITIES MAY DROP AT TIMES IN ANY SNOW SHOWERS.

A LOW PRESSURE SYSTEM IS EXPECTED TO EXIT THE CAROLINA COAST ON
SATURDAY. THE TRACK OF THE LOW SHOULD PRECLUDE ANY SIGNIFICANT
SNOWFALL FOR THE REGION. ANY CHANGE IN TRACK OR INTENSITY MAY
CHANGE THIS HOWEVER. PAY ATTENTION TO FUTURE FORECASTS AND
STATEMENTS.

IN ADDITION, ALONG THE COAST SPRING TIDES WILL BE OCCURRING
BECAUSE OF THE FULL MOON. ASTRONOMICAL TIDES WILL BE QUITE HIGH
REGARDLESS OF THE CONTRIBUTION FROM ANY WEATHER SYSTEMS. PLEASE
LOOK FOR FURTHER UPDATES IN THE DAYS AHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ023-024-282000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-
258 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO EXIT THE CAROLINA COAST ON
SATURDAY. THE TRACK OF THE LOW SHOULD WILL KEEP ONLY A LOW POSSIBILITY
OF LIGHT SNOW ACROSS THE DELMARVA OR SOUTHERN NEW JERSEY ON
SATURDAY. THE TREND FOR SNOW CHANCES AND TOTALS IS LESS TODAY THAN
YESTERDAY. HOWEVER, THE STRENGTH OR COURSE OF THE LOW COULD
CHANGE...SO PAY ATTENTION TO FUTURE STATEMENTS AND FORECASTS.

IN ADDITION, ALONG THE COAST SPRING TIDES WILL BE OCCURRING
BECAUSE OF THE FULL MOON. ASTRONOMICAL TIDES WILL BE QUITE HIGH
REGARDLESS OF THE CONTRIBUTION FROM ANY WEATHER SYSTEMS. PLEASE
LOOK FOR FURTHER UPDATES IN THE DAYS AHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-282000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
258 PM EST WED JAN 27 2010

...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A LOW PRESSURE SYSTEM IS EXPECTED TO EXIT THE CAROLINA COAST ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-282000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
258 PM EST WED JAN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A LOW PRESSURE SYSTEM IS EXPECTED TO EXIT THE CAROLINA COAST ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-282000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
258 PM EST WED JAN 27 2010

...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A LOW PRESSURE SYSTEM IS EXPECTED TO EXIT THE CAROLINA COAST ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:10 PM ESTGale WarningPHI43 hr
Jan 26, 9:04 PM ESTRiver Flood WarningPHICecil, Harford34 hr

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.